Alert archive / Georgia / Rip Current Statements in 2015
Rip Current Statement 3, NWS Charleston, SC
NWS Charleston, SC issued this rip current statement at Aug 30, 2015, 6:54 AM EDT. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Aug 30, 2015, 6:54 AM EDT (10:54 UTC)
- Expired
- Aug 30, 2015, 7:42 PM EDT
- In force
- 13 hr
- Issued by
- NWS Charleston, SC
The text
As transmitted, in the capitals the NWS used until 2016.
057 WHUS42 KCHS 301054 CFWCHS URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 654 AM EDT SUN AUG 30 2015 GAZ117-119-139-141-301800- /O.NEW.KCHS.RP.S.0003.150830T1054Z-150831T0000Z/ COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY-COASTAL MCINTOSH- 654 AM EDT SUN AUG 30 2015 ...HIGH RIP CURRENT RISK IN EFFECT THROUGH THIS EVENING... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A HIGH RIP CURRENT RISK...WHICH IS IN EFFECT THROUGH THIS EVENING. * RIP CURRENTS...WIND AND WAVE CONDITIONS SUPPORT THE DEVELOPMENT OF VERY STRONG RIP CURRENTS. THESE RIP CURRENTS WILL BE LIFE THREATENING TO ANYONE WHO ENTERS THE SURF. PRECAUTIONARY/PREPAREDNESS ACTIONS... NO ONE SHOULD ENTER THE SURF DUE TO LIFE THREATENING RIP CURRENTS. && $$
3 follow-up statements
357 WHUS42 KCHS 301430 CFWCHS URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 1030 AM EDT SUN AUG 30 2015 GAZ117-119-139-141-310000- /O.CON.KCHS.RP.S.0003.000000T0000Z-150831T0000Z/ COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY-COASTAL MCINTOSH- 1030 AM EDT SUN AUG 30 2015 ...HIGH RIP CURRENT RISK REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * RIP CURRENTS...WIND AND WAVE CONDITIONS SUPPORT THE DEVELOPMENT OF VERY STRONG RIP CURRENTS. THESE RIP CURRENTS WILL BE LIFE THREATENING TO ANYONE WHO ENTERS THE SURF. PRECAUTIONARY/PREPAREDNESS ACTIONS... NO ONE SHOULD ENTER THE SURF DUE TO LIFE THREATENING RIP CURRENTS. && $$
469 WHUS42 KCHS 301924 CFWCHS URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 324 PM EDT SUN AUG 30 2015 GAZ117-119-139-141-310330- /O.NEW.KCHS.CF.Y.0021.150831T0000Z-150831T0400Z/ /O.CON.KCHS.RP.S.0003.000000T0000Z-150831T0000Z/ COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY-COASTAL MCINTOSH- 324 PM EDT SUN AUG 30 2015 ...HIGH RIP CURRENT RISK REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...COASTAL FLOOD ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO MIDNIGHT EDT TONIGHT... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A COASTAL FLOOD ADVISORY...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO MIDNIGHT EDT TONIGHT. * LOCATION...LOW-LYING LOCATIONS ALONG AND NEAR THE NORTHERN GEORGIA COAST. * TIMING...THE RISK FOR SHALLOW COASTAL FLOODING WILL BE THE HIGHEST WITHIN AN HOUR EITHER SIDE OF HIGH TIDE. HIGH TIDE WILL OCCUR AROUND 929 PM AT FORT PULASKI. * TIDE LEVELS...AROUND 9.4 FEET MEAN LOWER LOW WATER. * IMPACTS...INUNDATION OF SALTWATER IN AND NEAR LOW-LYING COASTAL AREAS COULD LEAD TO SOME ROAD CLOSURES AND FLOODING OF PROPERTIES. * RIP CURRENTS...WIND AND WAVE CONDITIONS SUPPORT THE DEVELOPMENT OF VERY STRONG RIP CURRENTS THROUGH THIS EVENING. THESE RIP CURRENTS WILL BE LIFE THREATENING TO ANYONE WHO ENTERS THE SURF. PRECAUTIONARY/PREPAREDNESS ACTIONS... NO ONE SHOULD ENTER THE SURF DUE TO LIFE THREATENING RIP CURRENTS. BE PREPARED FOR THE POSSIBILITY OF ROAD CLOSURES AND MINOR FLOODING OF PROPERTIES. IF TRAVEL IS NECESSARY...DO NOT ATTEMPT TO DRIVE THROUGH WATER OF UNKNOWN DEPTH. && $$ SCZ048>051-310330- /O.NEW.KCHS.CF.Y.0021.150831T0000Z-150831T0400Z/ BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- 324 PM EDT SUN AUG 30 2015 ...COASTAL FLOOD ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO MIDNIGHT EDT TONIGHT... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A COASTAL FLOOD ADVISORY...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO MIDNIGHT EDT TONIGHT. * LOCATION...LOW-LYING LOCATIONS ALONG AND NEAR THE LOWER SOUTH CAROLINA COAST. * TIDE LEVELS...AROUND 7.3 FEET MEAN LOWER LOW WATER. * TIMING...THE RISK FOR SHALLOW COASTAL FLOODING WILL BE THE HIGHEST WITHIN AN HOUR EITHER SIDE OF HIGH TIDE. HIGH TIDE WILL OCCUR AT CHARLESTON HARBOR AROUND 924 PM. * IMPACTS...INUNDATION OF SALTWATER IN AND NEAR LOW-LYING COASTAL AREAS COULD LEAD TO SOME ROAD CLOSURES AND FLOODING OF PROPERTIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE PREPARED FOR THE POSSIBILITY OF ROAD CLOSURES AND MINOR FLOODING OF PROPERTIES. IF TRAVEL IS NECESSARY...DO NOT ATTEMPT TO DRIVE THROUGH WATER OF UNKNOWN DEPTH. && $$
178 WHUS42 KCHS 302342 CFWCHS URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 742 PM EDT SUN AUG 30 2015 GAZ117-119-139-141-310400- /O.CAN.KCHS.RP.S.0003.000000T0000Z-150831T0000Z/ /O.CON.KCHS.CF.Y.0021.150831T0000Z-150831T0400Z/ COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY-COASTAL MCINTOSH- 742 PM EDT SUN AUG 30 2015 ...COASTAL FLOOD ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... * LOCATION...LOW-LYING LOCATIONS ALONG AND NEAR THE NORTHERN GEORGIA COAST. * TIMING...THE RISK FOR SHALLOW COASTAL FLOODING WILL BE THE HIGHEST WITHIN AN HOUR EITHER SIDE OF HIGH TIDE. HIGH TIDE WILL OCCUR AROUND 929 PM AT FORT PULASKI. * TIDE LEVELS...AROUND 9.4 FEET MEAN LOWER LOW WATER. * IMPACTS...INUNDATION OF SALTWATER IN AND NEAR LOW-LYING COASTAL AREAS COULD LEAD TO SOME ROAD CLOSURES AND FLOODING OF PROPERTIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE PREPARED FOR THE POSSIBILITY OF ROAD CLOSURES AND MINOR FLOODING OF PROPERTIES. IF TRAVEL IS NECESSARY...DO NOT ATTEMPT TO DRIVE THROUGH WATER OF UNKNOWN DEPTH. && $$ SCZ048>051-310400- /O.CON.KCHS.CF.Y.0021.150831T0000Z-150831T0400Z/ BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- 742 PM EDT SUN AUG 30 2015 ...COASTAL FLOOD ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... * LOCATION...LOW-LYING LOCATIONS ALONG AND NEAR THE LOWER SOUTH CAROLINA COAST. * TIDE LEVELS...AROUND 7.3 FEET MEAN LOWER LOW WATER. * TIMING...THE RISK FOR SHALLOW COASTAL FLOODING WILL BE THE HIGHEST WITHIN AN HOUR EITHER SIDE OF HIGH TIDE. HIGH TIDE WILL OCCUR AT CHARLESTON HARBOR AROUND 924 PM. * IMPACTS...INUNDATION OF SALTWATER IN AND NEAR LOW-LYING COASTAL AREAS COULD LEAD TO SOME ROAD CLOSURES AND FLOODING OF PROPERTIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE PREPARED FOR THE POSSIBILITY OF ROAD CLOSURES AND MINOR FLOODING OF PROPERTIES. IF TRAVEL IS NECESSARY...DO NOT ATTEMPT TO DRIVE THROUGH WATER OF UNKNOWN DEPTH. && $$ JRL
What forecasters said that day
The local office's own words before this rip current statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this rip current statement went out at Aug 30, 4:57 AM EDT, 1 hour 57 minutes earlier.
Area forecast discussion, Aug 30, 4:57 AM EDT, 1 hour 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 457 AM EDT SUN AUG 30 2015 .SYNOPSIS... A STRONG UPPER LEVEL DISTURBANCE WILL LIFT NORTH THROUGH GEORGIA AND THE CAROLINAS THROUGH TONIGHT. ON THE PERIPHERY OF ATLANTIC HIGH PRESSURE...A WEAK TROUGH OF LOW PRESSURE WILL MEANDER OVER THE SOUTHEAST MOST OF THIS WEEK. LATE THIS WEEK INTO NEXT WEEKEND...LOW PRESSURE WILL DEVELOP OVER THE ATLANTIC WHILE WEAK INLAND HIGH PRESSURE EXPANDS SOUTH AND EAST INTO THE REGION. && .NEAR TERM /THROUGH TONIGHT/... PRE-DAWN...QUITE A SURGE OF DEEP MOISTURE HAS BEEN ONGOING ACROSS SE GEORGIA OVERNIGHT AS LOW LEVEL FLOW HAS VEERED TO SE OFF THE GEORGIA COASTAL ENHANCING STRONG CONVERGENCE ALONG THE SAVANNAH RIVER AND PUSHING SHOWERS AND TSTMS NORTH INTO SOUTHERN AND COASTAL SOUTH CAROLINA. A CLUSTER OF INTENSE RAINFALL PASSING THROUGH EASTERN CHATHAM COUNTY BUT IT SHOULD MOVE ALONG AND PERHAPS WEAKENING JUST A BIT AS IT SHIFTS INTO JASPER AND BEAUFORT COUNTIES. BY DAWN...CHANCE POPS REACHING INTO OUR FAR NW ZONES WHILE LIKELY OR EVEN HIGHER CHANCES SOUTH OF I-16 INTO COASTAL SOUTH CAROLINA. THROUGH TONIGHT...AN ANOMALOUS MID AND UPPER LOW OVER THE WESTERN FLORIDA PANHANDLE AT DAYBREAK WILL LIFT NE AND GRADUALLY OPEN INTO A WAVE AS IT HEADS TOWARD THE SOUTHERN APPALACHIANS. THIS FEATURE WILL RESULT IN AN STEADY INFLUX OF DEEP MOISTURE WITH PWATS ABOVE 2 INCHES INTO SOUTHERN SC AND SE GA. IT ALSO ARRIVES WITH DECENT FORCING FOR ASCENT IN RESPONSE TO A 40-45 JET MAX AT 500 MB AND STEADY UPPER DIVERGENCE AS IT PASSES OVERHEAD. THIS WILL CAUSE AT LEAST SCATTERED TO NUMEROUS COVERAGE OF RAINFALL WITH POCKETS OF DEEP CONVECTION LIKELY ALONG WITH OCCASIONAL DOWNPOURS. A COMPLEX MESOSCALE WITH UNSEASONABLY STRONG LOW LEVEL MOISTURE GRADIENTS LAST NIGHT HAS GIVEN WAY TO RAINS MARCHING NORTH WITH SOME THUNDER ALONG COASTAL AND SOUTHERN ZONES. THERE SHOULD BE A GOOD POTENTIAL FOR LOCALLY HEAVY RAINFALL TODAY...THE GFS AND RECENTLY HIGH RESOLUTION OUTPUTS FROM BOTH THE HRRR AND NSSL ARW MODELS SUGGEST THERE COULD ALSO BE A LULL IN HEAVY RAIN POTENTIAL NORTH OF THE SAVANNAH RIVER THIS AFTERNOON BETWEEN TSTMS DEVELOPING AHEAD OF THE EJECTING LOW ACROSS EAST CENTRAL GEORGIA/CSRA AND COASTAL CONVERGENCE CONTINUING TO THE SOUTH OF THE SAVANNAH RIVER. MODELS SUGGEST STEEPENING INLAND LAPSE RATES ALONG WITH AT LEAST 25 KT OF 0-6 KM BULK SHEAR ACROSS OUR INLAND ZONES THIS AFTERNOON AND EVENING. INLAND AREAS TO WEST OF I-95 COULD SEE A WINDOW FOR ISOLATED STRONG TO SEVERE TSTMS AS UPPER LEVEL FORCING INCREASES AHEAD OF VERY WELL DEFINED DRIER SLOT BETWEEN 850 MB AND 500 MB. WOULD NOT BE SURPRISED TO SEE CONVECTION ORGANIZE LATER TODAY TO THE WEST OF I-95 AND WE WILL HAVE TO MONITOR FOR ISOLATED SEVERE WEATHER POTENTIAL. TONIGHT...CONTINUED COMPLEXITIES AS THE UPPER LOW EJECTS BY AND DRYING MID LEVELS EVENTUALLY SHUT DOWN RAINS ALONG AND WEST OF I-95 BUT ATTENTION TURNS TO HEAVY RAIN POTENTIAL ALONG COASTAL SOUTH CAROLINA AFTER MIDNIGHT AS STRONG UPPER DIVERGENCE WILL ENHANCE LIFT WHILE DEEP LAYERED MOISTURE AND SIGNIFICANT LOW LEVEL MOISTURE CONVERGENCE ENHANCES CONVECTIVE RAINS. WE RAMP POPS UP TO CATEGORICAL ALONG THE CENTRAL SOUTH CAROLINA COAST LATE. LOCALLY HEAVY RAINS...PERHAPS ISOLATED EXCESSIVE RAINFALL MAY OCCUR ALONG CHARLESTON COUNTY IF THE LATEST MODEL GUIDANCE PANS OUT. && .SHORT TERM /MONDAY THROUGH WEDNESDAY/... MONDAY MORNING...THE UPPER TROUGH AND ASSOCIATED FORCING FOR ASCENT WILL HAVE ADVANCED NORTH/NORTHEAST OF THE REGION. HOWEVER...FOCUSED LOW/MID LEVEL MOISTURE TRANSPORT AND AN ASSOCIATED PLUME OF PWATS 2 TO 2.25 INCHES WILL CONTINUE TO PUSH ONSHORE ESPECIALLY INTO SOUTH CAROLINA COUNTIES. GIVEN ABOVE-AVERAGE MODEL AGREEMENT REGARDING THIS SCENARIO...MONDAY MORNING FEATURES LIKELY/CATEGORICAL POPS ALONG/EAST OF I-95...HIGHEST INTO SC COUNTIES INCLUDING THE CHARLESTON TRI-COUNTY REGION. GIVEN ELEVATED PWATS AND HIGH PRECIPITATION EFFICIENCY...INTRODUCED A MENTION OF HEAVY RAIN INTO AREAS ALONG/EAST OF I-95. ALSO...AN ELEVATED HIGH TIDE WILL OCCUR BETWEEN 900 AND 1100 AM...AND IF/WHERE HEAVY RAIN IS FALLING WITHIN COASTAL COUNTIES LOCALIZED FLOODING WILL BE POSSIBLE. THIS POTENTIAL INCLUDED DOWNTOWN CHARLESTON. MONDAY AFTERNOON...POPS BECOME LESS WELL DEFINED DUE TO THE UNKNOWN IMPACT OF MORNING SHOWERS/THUNDERSTORMS AND DUE TO THE POTENTIAL FOR SUBTLE DRYING TO OCCUR ACROSS NORTHERN/INLAND COUNTIES. EARLY AFTERNOON POPS ARE TAPERED FROM LIKELY NEAR THE COAST TO CHANCE INLAND. OTHERWISE...DUE TO CLOUDS AND PRECIPITATION...MONDAY HIGH TEMPS IN THE LOWER/MID 80S SHOULD BE COMMON...SLIGHTLY BELOW NORMAL FOR LATE AUGUST. MONDAY NIGHT...A POOL OF DEEP MOISTURE WILL REMAIN FOCUSED NEAR THE COAST AND OVER COASTAL WATERS. INLAND POPS DECREASE FROM CHANCE TO SLIGHT CHANCE WITH TIME INLAND...WHILE POPS NEAR THE COAST REMAIN IN THE 50-60 PERCENT RANGE...HIGHEST OVER CENTRAL/SOUTHERN COASTAL COUNTIES. LOCALLY EXCESSIVE RAINFALL WILL REMAIN POSSIBLE NEAR THE COAST. THE SCENARIO APPEARS SIMILAR TUESDAY THROUGH WEDNESDAY. WHILE SLIGHTLY DRIER AIR COULD INFILTRATE NORTHERN/INLAND COUNTIES...A POOL OF ENHANCED MOISTURE WILL REMAIN TRAPPED BENEATH A BUILDING UPPER RIDGE...ESPECIALLY OVER SOUTHERN COUNTIES AND ACROSS ADJACENT COASTAL WATERS. POPS ARE DISTRIBUTED ACCORDINGLY...WITH HIGHEST/LIKELY POPS ACROSS SOUTHERN COUNTIES. HIGH PWATS AND WEAK STEERING FLOW WILL CONTINUE TO SUPPORT THE POTENTIAL FOR LOCALLY HEAVY RAINFALL. TEMPS WILL DEPEND ON CLOUD/PRECIPITATION COVERAGE. HIGHS IN THE MID 80S WILL REMAIN COMMON BOTH DAYS. HOWEVER... TEMPERATURES COULD REMAIN IN THE LOWER 80S IF/WHERE CLOUDS/SHOWERS PERSIST...WHILE TEMPERATURES COULD RECOVER INTO THE UPPER 80S WHERE PRECIPITATION COVERAGE IS REDUCED...ESPECIALLY INLAND. && .LONG TERM /WEDNESDAY NIGHT THROUGH SATURDAY/... UNTIL LATE WEEK...SUFFICIENT MOISTURE WILL PERSIST BENEATH AN UPPER RIDGE TO SUPPORT AT LEAST SCATTERED SHOWERS/THUNDERSTORMS ESPECIALLY DURING THE MIDDAY/EVENING HOURS AND ALONG THE COAST/OVER ADJACENT COASTAL WATERS DURING THE LATE NIGHT/EARLY MORNING HOURS. LATE THIS WEEK INTO NEXT WEEKEND OFF THE MID ATLANTIC COAST NEAR 37N/70W...AN AMPLIFYING UPPER TROUGH WILL PROMOTE SURFACE CYCLOGENESIS...AND THIS SYSTEM WILL EVOLVE INTO DEEP LAYERED/CUT-OFF LOW PRESSURE. THIS SYSTEM WILL DRIVE THE UPPER RIDGE WELL SOUTH OF THE REGION...BUT THE IMPACTS ON SENSIBLE WEATHER REMAIN UNCERTAIN. IF THE ATLANTIC TROUGH PHASES WITH THE UPPER LOW ALONG THE GULF COAST...AN UNSETTLED PATTERN COULD DEVELOP OVER THE REGION. HOWEVER...IF THE SYSTEMS REMAIN SEPARATE...SOMEWHAT DRIER AIR COULD SPREAD INTO THE REGION FROM THE NORTH/NORTHWEST. THUS...POPS REMAIN PRETTY CLOSE TO NORMAL. TEMPERATURES SHOULD REMAIN CLOSE TO NORMAL THROUGH THE PERIOD...AND FORECAST TEMPERATURES REMAIN BELOW 90F THROUGH NEXT WEEKEND. HOWEVER...THE PROBABILITY FOR WARMER TEMPS INTO THE LOWER 90S COULD INCREASE LATE WEEK INTO NEXT WEEKEND ESPECIALLY IF DRIER AIR CIRCULATES INTO THE REGION. && .AVIATION /08Z SUNDAY THROUGH THURSDAY/... THE OVERALL PICTURE IS A SWING TO GRADUALLY DETERIORATING CONDITIONS WITH ARRIVAL OF SHOWERS AND STORMS BEFORE DAWN AT BOTH KSAV AND KCHS. SHOWERS AND A FEW STORMS NUMEROUS THROUGH THE AFTERNOON HOURS AS DEEP MOISTURE AND DYNAMIC LIFTING PROCESSES RESULTING IN WIDESPREAD COVERAGE. PERIODS OF IFR CONDITIONS ARE POSSIBLE DURING BOUTS OF HEAVIER RAINS AND/OR TSTMS TODAY... ESPECIALLY FROM AROUND MIDDAY TO EARLY EVENING. EXTENDED AVIATION OUTLOOK THROUGH THURSDAY...PERIODS OF FLIGHT RESTRICTIONS APPEAR LIKELY THROUGH EARLY WEEK...ESPECIALLY IN SHOWERS/THUNDERSTORMS. VFR SHOULD BECOME MORE COMMON MID TO LATE WEEK. && .MARINE... ONSHORE FLOW WILL INCREASE ACROSS GEORGIA WATERS LATER TODAY AND TONIGHT...PERHAPS 15-20 KT WITH SOME HIGHER GUSTS POSSIBLE FROM GRAYS REEF AND BEYOND. THIS COULD ASSIST SEAS BUILDING TO SMALL CRAFT ADVISORY LEVELS OVER GEORGIA WATERS FROM 20-60 NM LATER TONIGHT. WIDESPREAD RAINS AND OCCASIONAL TSTMS OVER THE WATERS THROUGH TONIGHT WILL LOWER VSBYS BELOW 3 NM AT TIMES AND PRODUCE LOCALLY GUSTY WINDS...ESPECIALLY TONIGHT. WE HAVE HELD OFF ON ISSUING AN SCA FOR OUTER WATERS JUST YET UNTIL WE GET A BETTER HANDLE ON CONVECTION PATTERNS WHICH MAY DISRUPT WINDS BUT LOCALLY ENHANCE WAVES. PERSISTENT SE WINDS COULD USHER A 6 FT SWELL INTO GA COASTAL WATERS BEYOND 20-40 NM MONDAY. THIS SCENARIO REMAINS UNCERTAIN...THUS WILL NOT YET RAISE A SMALL CRAFT ADVISORY. OTHERWISE...SOUTHEAST WINDS SHOULD REMAIN CAPPED AT 15-20 KT AND SEAS SHOULD REMAIN 3-5 FT THROUGH TUESDAY. MID TO LATE WEEK...A WEAKENING ONSHORE PRESSURE GRADIENT WILL TRANSLATE TO LIGHTER WINDS...FREQUENTLY 10 KT OR LESS...AND SEAS SHOULD SUBSIDE TO 1-3 FT...HIGHEST BEYOND 20 NM. MEANWHILE...SHOWERS/THUNDERSTORMS WILL REMAIN COMMON OVER COASTAL WATERS THROUGH THIS WEEK. STRONGER THUNDERSTORMS COULD PRODUCE GUSTY WINDS...FREQUENT LIGHTNING AND POOR VISIBILITY IN VERY HEAVY RAINFALL. MARINERS SHOULD REMAIN ALERT FOR SPECIAL MARINE WARNINGS AND MARINE WEATHER STATEMENTS. MARINERS ARE ADVISED THAT SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL OCCUR EACH OF THE NEXT SEVERAL DAYS AND NIGHTS. SOME OF THESE STORMS WILL PRODUCE FREQUENT LIGHTNING...HEAVY RAINS REDUCING VISIBILITIES TO NEAR ZERO AT TIMES AND WIND GUSTS UP TO AT LEAST 30 KT WITH BRIEFLY HIGHER SEAS. REMEMBER TO MONITOR OUR FORECASTS AND YOUR NOAA WEATHER RADIO. CONDITIONS WON/T BE MUCH DIFFERENT SUNDAY WITH ONSHORE WINDS...SMALL SWELLS AND ASTRONOMICAL INFLUENCES FROM THE PERIGEE AND FULL MOON. THIS WILL RESULT IN AT LEAST A MODERATE RISK OF RIP CURRENTS AT AREA BEACHES. WHILE WE START TO LOSE THE ASTRONOMICAL INFLUENCES AS WE GO THROUGH THE WEEK...THERE IS STILL AN ONSHORE WIND COMPONENT AND POSSIBLE SMALL SWELLS TO GENERATE A POSSIBLE ELEVATED RISK DURING AT LEAST THE EARLY PART OF THE WEEK. RIP CURRENTS...A MODERATE RISK OF RIP CURRENTS MAY BE UPGRADED TO HIGH RISK AT TYBEE ISLAND LATER THIS MORNING...OTHERWISE AN ELEVATED RISK FOR RIP CURRENTS COULD PERSIST INTO EARLY THIS WEEK. && .TIDES/COASTAL FLOODING... THROUGH TONIGHT...ASTRONOMICAL INFLUENCES DUE TO THE PERIGEAN SPRING TIDE PLUS ONSHORE WINDS WILL MAINTAIN ELEVATED HIGH TIDE LEVELS ALONG THE COAST. WHILE WE WILL BE CLOSE TO POSSIBLE SHALLOW COASTAL FLOODING IN CHARLESTON HARBOR WITH THE MORNING HIGH TIDE TODAY...A BETTER CHANCE FOR SHALLOW SALT WATER FLOODING EXISTS WITH THE EVENING HIGH TIDE. COASTAL FLOOD ADVISORIES WILL LIKELY BE REQUIRED FOR AT LEAST PARTS OF THE SC COAST...AND WE/LL BE CLOSE TO THE ADVISORY CRITERIA FURTHER SOUTH...INCLUDING THE SAVANNAH AREA. ALSO OF NOTE...PERIODS OF SHOWERS/THUNDERSTORMS WITH HEAVY RAIN ARE EXPECTED. IF HEAVY RAIN FALLS IN COASTAL COMMUNITIES...INCLUDING DOWNTOWN CHARLESTON AND/OR DOWNTOWN SAVANNAH AROUND THE TIMES OF HIGH TIDE...MORE SIGNIFICANT FLOODING IS POSSIBLE. MONDAY AND TUESDAY...LINGERING ASTRONOMICAL INFLUENCES AND PERSISTENT ONSHORE FLOW COULD PRODUCE A COUPLE OF ADDITIONAL CYCLES OF SHALLOW SALT WATER FLOODING WITH THE NIGHTTIME HIGH TIDE...ESPECIALLY ALONG THE SOUTH CAROLINA COAST. ALSO OF CONCERN... PERIODS OF HEAVY RAIN ARE POSSIBLE ALONG THE COAST EARLY THIS WEEK...AND LOCALIZED FLOODING IS POSSIBLE ESPECIALLY IF HEAVY RAIN FALLS AROUND THE TIMES OF HIGH TIDE. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...NONE. SC...NONE. MARINE...NONE. && SYNOPSIS... NEAR TERM... SHORT TERM...SPR LONG TERM...SPR AVIATION... MARINE...SPR TIDES/COASTAL FLOODING...
Hazardous weather outlook, Aug 30, 5:16 AM EDT, 1 hour 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 516 AM EDT SUN AUG 30 2015 SCZ048>051-310930- BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- 516 AM EDT SUN AUG 30 2015 ...MODERATE RISK FOR RIP CURRENTS IN EFFECT THROUGH THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. MODERATE RISK FOR RIP CURRENTS. HEAVY RAIN...CONDITIONS WILL SUPPORT LOCALLY HEAVY RAINFALL...PERHAPS EVEN LOCALIZED FLASH FLOODING TODAY. COASTAL FLOODING...SHALLOW SALT WATER FLOODING IS LIKELY AROUND THE EVENING HIGH TIDE TODAY. ADDITIONAL COASTAL FLOOD ADVISORIES COULD BE ISSUED. ALSO...IF HEAVY RAIN FALLS AROUND THE TIMES OF HIGH TIDE...MORE SIGNIFICANT FLOODING COULD OCCUR WITHIN COASTAL COMMUNITIES. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. HEAVY RAIN...CONDITIONS WILL SUPPORT LOCALLY EXCESSIVE RAINFALL...PERHAPS EVEN LOCALIZED FLASH FLOODING...ESPECIALLY THROUGH THE FIRST HALF OF THIS WEEK. COASTAL FLOODING...SHALLOW SALT WATER FLOODING COULD OCCUR AROUND THE TIMES OF THE NIGHTTIME HIGH TIDES MONDAY AND TUESDAY... ESPECIALLY ALONG THE SOUTH CAROLINA COAST. ADDITIONAL COASTAL FLOOD ADVISORIES COULD BE ISSUED. ALSO...IF HEAVY RAIN FALLS AROUND THE TIMES OF HIGH TIDE...MORE SIGNIFICANT FLOODING COULD OCCUR WITHIN COASTAL COMMUNITIES...INCLUDING CHARLESTON. RIP CURRENTS...AN ELEVATED RISK FOR RIP CURRENTS WILL PERSIST ON AREA BEACHES THROUGH EARLY THIS WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME. AMZ330-350-352-354-374-310930- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 516 AM EDT SUN AUG 30 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME. GAZ087-088-099>101-114>116-118-137-138-140-SCZ040-042>045-047-052- 310930- JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-INLAND CHATHAM-LONG-INLAND LIBERTY-INLAND MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY- INLAND JASPER-TIDAL BERKELEY- 516 AM EDT SUN AUG 30 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. HEAVY RAIN...CONDITIONS WILL SUPPORT LOCALLY HEAVY RAINFALL...PERHAPS EVEN LOCALIZED FLASH FLOODING TODAY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. HEAVY RAIN...CONDITIONS WILL SUPPORT LOCALLY EXCESSIVE RAINFALL...PERHAPS EVEN LOCALIZED FLASH FLOODING...ESPECIALLY THROUGH THE FIRST HALF OF THIS WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME. GAZ117-119-139-141-310930- COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY-COASTAL MCINTOSH- 516 AM EDT SUN AUG 30 2015 ...MODERATE RISK FOR RIP CURRENTS IN EFFECT THROUGH THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. MODERATE RISK FOR RIP CURRENTS. HEAVY RAIN...CONDITIONS WILL SUPPORT LOCALLY HEAVY RAINFALL...PERHAPS EVEN LOCALIZED FLASH FLOODING TODAY. COASTAL FLOODING...SHALLOW SALT WATER FLOODING IS POSSIBLE AROUND THE EVENING HIGH TIDE TODAY. ADDITIONAL COASTAL FLOOD ADVISORIES COULD BE ISSUED. ALSO...IF HEAVY RAIN FALLS AROUND THE TIMES OF HIGH TIDE...MORE SIGNIFICANT FLOODING COULD OCCUR WITHIN COASTAL COMMUNITIES. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. COASTAL FLOODING...SHALLOW SALT WATER FLOODING IS POSSIBLE AROUND THE TIMES OF THE NIGHTTIME HIGH TIDES MONDAY AND TUESDAY. ADDITIONAL COASTAL FLOOD ADVISORIES COULD BE ISSUED. ALSO...IF HEAVY RAIN FALLS AROUND THE TIMES OF HIGH TIDE...MORE SIGNIFICANT FLOODING COULD OCCUR WITHIN COASTAL COMMUNITIES. HEAVY RAIN...CONDITIONS WILL SUPPORT LOCALLY EXCESSIVE RAINFALL...PERHAPS EVEN LOCALIZED FLASH FLOODING...ESPECIALLY THROUGH THE FIRST HALF OF THIS WEEK. RIP CURRENTS...AN ELEVATED RISK FOR RIP CURRENTS WILL PERSIST ON AREA BEACHES THROUGH EARLY THIS WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Local storm report, Aug 30, 2:31 AM EDT, 4 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
231 AM EDT SUN AUG 30 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0101 AM MARINE TSTM WIND 22 ESE RACCOON BLUFF 31.40N 80.87W
08/30/2015 M43 MPH AMZ354 GA BUOY
&&
EVENT NUMBER CHS1500949
SPRThe office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 30, 12:23 PM EDT | Areal Flood Advisory | CHS | McIntosh | 97 min |
| Aug 30, 12:48 PM EDT | Areal Flood Advisory | CHS | Bryan, Chatham, Liberty, Long | 87 min |
| Aug 30, 1:52 PM EDT | Areal Flood Advisory | CHS | Bryan, Chatham, Liberty | 83 min |
| Aug 30, 3:24 PM EDT | Coastal Flood Advisory | CHS | 9 hr |
Nearby
Rip Current Statements in Georgia, 2015Every rip current statement in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.